Vol. 28, No. 2, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Torsionfree injective modules

Mark Lawrence Teply

Vol. 28 (1969), No. 2, 441–453

The usual torsion theory for modules over an integral domain has the following well-known property:

(A) Any direct sum of torsionfree injective modules is injective.

This property does not always hold for torsion theories over a more general ring R. The main theorem of this paper determines nine necessary and sufficient conditions for (A) to hold in the setting of more general torsion theories. In the case that every module is considered to be torsionfree, then the conditions in the main theorem reduce to well-known conditions for the ring R to be left Noetherian. If a hereditary torsion theory satisfies (A), then its associated torsion filter possesses a cofinal subset of finitely generated left ideals. As applications of the main theorem, the torsionfree covers of Enochs are generalized to more general notions of torsion over more general rings, and then it is shown that the class of R-modules for which the torsionfree quotient with respect to the Goldie torsion theory is injective forms a torsion theory if and only if property (A) holds for the Goldie torsion theory of R-modules.

Mathematical Subject Classification
Primary: 16.10
Received: 30 August 1967
Published: 1 February 1969
Mark Lawrence Teply